Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 70, NWS Brownsville, TX

July 5, 2007Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 5, 2007, 2:24 AM CDT for Cameron County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 2:24 AM CDT (07:24 UTC)
Expired
Jul 5, 2007, 4:30 AM CDT
In force
2 hr
Issued by
NWS Brownsville, TX
Area
Whole counties

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 7.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3088 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3088 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 050727
FFWBRO
TXC061-050930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
224 AM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMERON COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...SAN BENITO...LA FERIA...HARLINGEN...
  BROWNSVILLE...

* UNTIL 430 AM CDT

* AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH HEAVY RAINFALL MOVING NORTH AT 10 TO 15 MILES   
  AN HOUR OVER MUCH OF WESTERN CAMERON COUNTY. THESE STORMS WILL     
  PRODUCE RAINFALL RATES OF AROUND ONE TO TWO INCHES AN HOUR WHICH   
  WILL LIKELY PRODUCE PONDING OF WATER IN LOW LYING AREAS WITHIN THE 
  WARNING AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA
  ROSA...RIO HONDO...LOS FRESNOS AND COMBES

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 2602 9787 2582 9735 2629 9745 2635 9787

$$

SPEECE
2 follow-up statements
000 
WGUS74 KBRO 050831
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
329 AM CDT THU JUL 5 2007

TXC061-050930-
CAMERON TX-
329 AM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
CAMERON COUNTY...

AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING LOCALLY HEAVY RAINFALL OVER 
SOUTHWESTERN CAMERON COUNTY. THIS THUNDERSTORM WAS MOVING NORTHEAST 
AT AROUND 15 MPH AND WILL PRODUCE RAINFALL RATES AROUND AN INCH AN 
HOUR. THIS WILL MAINTAIN THE THREAT OF LOCALIZED FLOODING OF LOW 
LYING AREAS OVER THE WESTERN PORTIONS OF THE COUNTY ESPECIALLY NEAR 
THE LA FERIA AND SAN BENITO AREAS.   

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA ROSA...
SAN BENITO...RIO HONDO...LA FERIA...HARLINGEN AND COMBES

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 2602 9787 2582 9735 2629 9745 2635 9787

$$

SPEECE
000 
WGUS74 KBRO 050933
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
430 AM CDT THU JUL 5 2007

TXC061-050940-
CAMERON TX-
430 AM CDT THU JUL 5 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CAMERON COUNTY...

AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS THAT WERE AFFECTING 
WESTERN CAMERON COUNTY HAVE WEAKENED SOME OR HAVE MOVED FURTHER 
NORTH. ACCORDINGLY...THE FLASH FLOOD WARNING HAS EXPIRED. HOWEVER... 
IF MORE CONVECTION REDEVELOPS LATER THIS MORNING... ADDITIONAL 
FLASH FLOOD WARNINGS MAY BE NEEDED.  

LAT...LON 2602 9787 2582 9735 2629 9745 2635 9787

$$

SPEECE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:40 AM CDT, 44 minutes earlier.

Area forecast discussion, Jul 5, 1:40 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
140 AM CDT THU JUL 5 2007

.DISCUSSION...SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS
PORTIONS OF THE RIO GRANDE VALLEY AT TIMES TODAY AS THE PERSISTENT
UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL TEXAS MAINTAINS
A MOIST ATMOSPHERE ACROSS THE AREA. A FLASH FLOOD WATCH WILL BE IN
EFFECT AGAIN TODAY, THROUGH MIDNIGHT THURSDAY NIGHT AS THERE IS A
CONTINUED CHANCE FOR LOCALIZED HEAVY RAINFALL OVER AREAS WHERE THE
SOIL IS SATURATED FROM THE RECENT RAINS THAT HAVE PLAGUED DEEP SOUTH
TEXAS THIS WEEK. THEREFORE ANY ADDITIONAL RAINFALL FALLING OVER THE
ALREADY SATURATED GROUND MAY PRODUCE ADDITIONAL FLOODING. DRIER
CONDITIONS WILL PREVAIL DEEP SOUTH TEXAS FRIDAY THROUGH EARLY NEXT
WEEK.

THE WINDS WILL REMAIN SOUTHEASTERLY THROUGHOUT THE FORECAST PERIOD
AS THE WEAK SURFACE HIGH PRESSURE RIDGE PERSISTS OVER THE GULF OF
MEXICO. THE WINDS WILL INCREASE DURING THE AFTERNOONS AND EARLY
EVENINGS BECOMING MODERATE THEN DECREASE DURING THE OVERNIGHT
PERIODS BECOMING LIGHT TO LIGHT AND VARIABLE THROUGH EARLY NEXT
WEEK. THE TEMPERATURES WILL REMAIN NEAR NORMAL TO SLIGHTLY ABOVE
NORMAL THROUGH THE END OF THE FORECAST PERIOD.

AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTH CENTRAL TEXAS
WILL CONTINUE PRODUCING A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE RIO GRANDE VALLEY AT
TIMES THROUGH THURSDAY. THERE IS A FLASH FLOOD WATCH IN EFFECT
THROUGH 1 AM THURSDAY FOR ALL OF DEEP SOUTH TEXAS AS
&&

.MARINE...CURRENT SURFACE OBS AND BUOY DATA FROM ALONG THE LOWER TX
COASTLINE SHOWS FAIRLY BENIGN WIND AND SWELL CONDITIONS PREVAILING
WITH THE EXCEPTION OF THE SHORT TERM WIND GUSTS GENERATED BY THE
MARINE CONVECTION EARLY THIS MORNING. THE LATEST GWW GUIDANCE
MAINTAINS CONDITIONS GENERALLY BELOW SCA LEVELS THROUGH WED OF NEXT
WEEK WITH LIGHT TO MODERATE SOUTHEAST SURFACE FLOW EXPECTED TO
CONTINUE. THIS OVERALL TREND LOOKS REASONABLE.
&&

.AVIATION...THE DEVELOPING AREA OF CONVECTION AFFECTING THE COASTAL
COUNTIES OF CAMERON...WILLACY AND KENEDY WILL LIKELY MAINTAIN
UNSETTLED CEILINGS AND VSBYS FROM THE BRO AND HRL AREA OVER THE NEXT
SEVERAL HOURS.  AS THIS AREA PROGRESSES SLOWLY EASTWARD...THE LOWER
RGV AIRPORTS WILL THEN RECEIVE A BREAK FROM THE CONV.
HOWEVER...DIURNAL HEATING LATER TODAY IN COMBINATION WITH THE UVV
PROVIDED BY THE PERSISTENT AND BROAD 500 MB LOW POSITIONED OVER
CENTRAL AND SOUTHERN TX WILL ALLOW CONV TO REGENERATE LATER TODAY.
SO WILL INCLUDE THIS IN THE CURRENT TAF PACKAGE.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW            90  78  91  78  92 / 50  20  20  00  00
BROWNSVILLE        92  76  94  78  95 / 50  20  20  00  00
HARLINGEN          92  76  95  76  96 / 50  20  20  00  00
MCALLEN            93  76  96  76  97 / 50  20  20  00  00
RIO GRANDE CITY    95  76  96  76  98 / 50  20  20  00  00
SOUTH PADRE ISLAND 88  80  88  80  89 / 50  20  20  00  00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 05Z FRIDAY FOR TXZ248>257.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS.........63
MARINE/AVIATION/MESO...60
Hazardous weather outlook, Jul 4, 8:00 PM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
800 PM CDT WED JUL 4 2007

TXZ248>257-051100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
800 PM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ENDING ALONG THE
COASTAL AREAS BY MIDNIGHT...THEN CLEARING. SOME SEVERE THUNDERSTORMS
ARE POSSIBLE THROUGH MIDNIGHT MAINLY ALONG THE COAST AND ADJACENT
LAGUNA MADRE. HEAVY RAINS HAVE COVERED A LARGE PORTION OF THE RIO
GRANDE VALLEY TODAY AND EARLY TONIGHT. AS A RESULT...A FLASH FLOOD
WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH 1 AM
THURSDAY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS MAY CONTINUE OVER PORTIONS OF DEEP SOUTH
TEXAS THROUGH FRIDAY. THE STRONGER STORMS MAY PRODUCE HEAVY RAINFALL
AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION
TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY.

PHILO

In the hours before

Local storm report, Jul 4, 8:39 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
839 PM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      18 W RAYMONDVILLE       26.48N 98.07W
07/04/2007                   HIDALGO            TX   COUNTY OFFICIAL

            EARTHEN DAM NEAR INTERSECTION OF 491 AND 1425 FAILED
            RELEASING 5 FOOT OF WATER INTO NEAR BY DRAINAGE DITCH.
            SHOULD NOT BE ANY DANGER TO LIFE.

0530 PM     FLASH FLOOD      1 S RAYMONDVILLE        26.46N 97.78W
07/04/2007                   WILLACY            TX   COUNTY OFFICIAL

            HIGHWAY FLOODED 1/4 MILE NORTH OF INTERSECTION OF BUS US
            77 AND FM 490.

0716 PM     FLASH FLOOD      1 S RAYMONDVILLE        26.46N 97.78W
07/04/2007                   WILLACY            TX   COUNTY OFFICIAL

            HIGHWAY BUS 77 1/4 MILE NORTH FM 490 GETTING WORST.

0716 PM     FLASH FLOOD      S RAYMONDVILLE          26.48N 97.78W
07/04/2007                   WILLACY            TX   COUNTY OFFICIAL

            INTERSECTION FN 490 AND 1834 WATER ON ROAD CAUSING
            TRAFFIC PROBLEMS.

&&

TABBOTT

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:25 AM CDTFlash Flood WarningBROCameron110 min
Jul 5, 1:48 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more14 hr
Jul 5, 1:51 AM CDTMarine Weather StatementBRO2 hr
Jul 5, 6:08 AM CDTFlash Flood WarningBROHidalgo97 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.